Aa
A
A
A
Close
Dermatology Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

rash on penis and scrotum

ok, i developed this red rash on my scrotum sep 13th.  the skin was irritated, it burned and itched. the rash was centralized mainly in the scrotum.  i went to the doc and she mentioned it was yeast.  prescribed clitromazole with betamethasone. rash got worse, it actually burned when the cream was applied.  stoped using it 3-4 days after.  now whole penis and scrotum is red.  
have been applying hydrocortiszone only 2x days.  last night i noticed white skin at the very back of the scrotum.  i thougt it was blistery but it was the actual skin that was white.  i applied hydro and today it is gone.  
1-i had unprotected sex 8 weeks before the rash began, can these 2 be linked somehow.( that was my last sexual exposure)
2-i was on cipro for 2 weeks.  3 days later the rash... second doctor sait the rash was probably caused by the cipro.  can this be?
3-ive tested negative for all std at 8 weeks. HIV gono chal syph, HEp abc, HSV 2/ is there anyother std that would cause a rash like this.  
4- can you explain the white of the skin... at first i thioght it was blisters but it was the actual skin that had turned white.  why?
5-it been about 10 days and not its just red.  everything.  no pain or irritation though.. what are your thoughts DOC  thnks
7 Responses
242489 tn?1210500813
MEDICAL PROFESSIONAL
I think you have mild irritation.  It does not sound like yeast or an STD or a drug reaction.  I'm not sure I can exactly picture the "whiteness" you describe, although it may just the normal color set off against the redness of the irritation.  I think you've had enough STD testing for now.  I suggest you stop staring at your scrotum and see a skin doctor for further diagnosis and reassurance.  

Best.

Dr. Rockoff
Avatar universal
WHATS UP DUDE I HAD SOMTHIN VERY VERY LIKE WHAT YOU HAD. RED RIM OF PENIS KINDA ITCHY AN BURN. I ALSO HAD UNPROTECTED SEX WITH MY GURLFRIEND FIRST THING CAME TO MIND WAS I HAD TO BEEN INFECTED WITH A YEAST INFECTION DISCHARGE . I USED CLITROMAZOLE CREAM OVER THE COUNTER, IT WORKED FOR LIKE A DAY ARE TOO BUT WHEN I HAD SEX AGAIN THE RASH BROKE BACK OUT AN WAS WORSE SO I WENT TO THE DOC. AN SHE WAS LIKE ITS NOT AN STD BUT ITS AN SKIN INFECTION SOME KINDA OF IRRITAION ARE DISCHARGE HE PROSCRIBED ME{MUPIROCIN OINTMENT,USP 2%] LOOK IT UP AN SEE WHAT THE FACTS SAY AN I AM NOT LIYING I BEEN USING THIS FOR 4DAYS NOW AN THE RASH IS COMPLETEY GONE 100% BUT HES RECOMMENDED I USE THE CREAM FOR ATLEAST ONE MORE WEEK SO CHECK THAT OUT IM SURE IT WILL HELP MAN
Avatar universal
Dr.

    2 days ago I noticed about 10 red little bumps on the shaft and foreskin of my penis.  Maybe one or two being next to eachother but on there own for the most part.  They burned and itched a little but not to bad.  Today for the most part all of the syptoms are gone except for a little redness on a part of the forskin and a very slight uncomfortable feeling.  They did not scab up or pus at all.  I have had un protected sex 4 times in the last 2 weeks.  I have not had an std test yet, but am planning on it due to the fact that this is scarying me.  What are your thought on this, do you think it could be herpes or another STD.  Please let me know asap.

thank you.
Cameron10  
Avatar universal
Be VERY careful with that Clotrimazole/Betamethasone combo (Lotrisone). That can do permanent damage to your family jewels. I know, it happened to me. It's been close to two years and I'm permanently disfigured. The skin on my nuts is paper thin and gets irritated at the slightest provocation, making them look like they were dunked in a deep fryer.

No doctor I have been to will acknowledge this or that anything is wrong. One even told me that Lotrisone does not cause atrophy of the skin. This has made this hell that much worse.

Don't believe it if they tell you it's safe. That's a bunch of BS. I have read plenty online saying that that combo should not be used on the genitals because of the risk of skin atrophy. Betamethasone Dipropionate is a super potent steroid. The skin of the eyelids and genitals is particularly thin and absorbs the steroid much more readily than other parts of the body and thus is more prone to side effects, so you don't want to use anything that powerful.

My warning signs couldn't have been clearer, yet the doctor I called in a panic told me he wasn't alarmed. I let my guard down and trusted him, when I should have listened to my gut. My testicles had started turning bright red at the end of the first week of using the stuff. They also burned terribly. I explained this to him and he said that it wasn't anything to be concerned about. Within days the skin on my testicles turned deep red and the skin seemed to cave in on itself. I had to run to the emergency room, where I was told I had a reaction to the steroid. They told me that it would go away, but it looked very permanent to me. And I was right. I hate it when I'm right.

I have heard that if you do use this stuff, it should not be for more than 2 or 3 days at most. I had been on it for 10. If I could do this all over again, I would never go near the stuff.

Avatar universal
dude you SO right..I did the exact same thing as u did..i had a jock itch but and i was given the clotrimazole/betamethasone combo. I made a stupid mistake and i put the stuff on my scrotum for a few days...my scrotum turned VERY red and even some blisters came up..i immediately stopped the cream...i knew the stuff had caused the problem..Now after two months my scrotum is still dark/red and does not seem to be healing. All doctors deny what i tell them but i'm sure it is true..funny thing is some doctors prescribed me the same thing AGAIN thinking it was some kind of fungus but I just threw the prescription in the garbage..I think the best way to deal with this is to just leave the skin alone and let it recover by itself..i'm not gonna put anything else on it!!!...I've had doctors that say its not even red, its the normal color...but its BS i know this is not the normal color of my testicles...i just hope that it goes away fast..its funny how we both have the exact same problem..
Avatar universal
My problem was that I had a rash on my scrotum and was given two things at the same time, Keflex pills (antibiotic) and the Lotrisone cream, which nobody bothered to tell me was a steroid.

So when I began having the reaction, I didn't know which was causing what.

But I had been told I had to stay on the antibiotic pills for the entire course (2 weeks). I was also told I needed to use the cream for two weeks.

So it was major confusion for me. If I had been on the cream alone, I would have thrown it out.

After leaving the emergency room at 3 AM, I had an appointment with the doctor who prescribed the stuff and he took one look at me and saw the redness and the collapsed skin and said that he thought I had a yeast infection. I was so upset. I told him that this was no damn yeast infection, that I was burned by the steroid.

Then I went to see his associate, who was the one who told me not to worry, when I should have worried. He saw me and there was silence. He would not look me in the eye, as if he knew he screwed up, but never in hell was going to admit it. Then he said. "Yeah, uh, next time this happens you should come in right away." I was livid. If he had told me that on the day I called him, things would not have gotten as bad as they did. He also said the redness would take many, many months to go away. Well, I think 1-1/2 years constitutes many many months and things are no better.

I have read that this sort of damage is permanent.

This is the present these doctors gave me for my 39th birthday. What am I supposed to do for the rest of my life? To say I'm constantly depressed doesn't even begin to cover it.








Avatar universal
If you are told that you have some sort of Tinea (Jock Itch), just know that you only need the Clotrimazole component, not the Clotrimazole/Betamethasone combo.

I purchased a medical book and that's what it said. And I've read it online on various medical sites.

The doc who screwed me up thought I had Tinea Cruris (Jock Itch) and gave me the combo drug (Lotrisone).

So this hell I'm in was completely unnecessary.

Great.

Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions